MAUDE Adverse Event Report: CORDIS US. CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US. CORP TEMPO; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 451506P0
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Received images have been analyzed but the final, approved draft of the picture analysis and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during an emergency thrombolysis procedure, the distal tip of a 5f 125cm multipurpose (mpa) 1 tempo diagnostic catheter separated into the c1 segment of the right internal carotid artery during an angiogram performed with a syringe.Several attempt to remove the separated segment were made without success.An unknown 200cm microfilament was used to pass through the separated segment and the balloon was used to pull out the separated segment.An unknown long sheath, unknown guidewire, and unknown snare were also used during removal of the separated segment.This event delayed the interventional procedure, and the procedure was completed by removing the device from the patient.The patient was in good condition post-procedure.The device will be returned for evaluation.The hospital reported this case as a serious injury adverse event to china nmpa directly.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d9, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, during an emergency thrombolysis procedure, the distal tip of a 5f 125cm multipurpose (mpa) 1 tempo diagnostic catheter separated into the c1 segment of the right internal carotid artery during an angiogram performed with a syringe.Several attempt to remove the separated segment were made without success.An unknown 200cm microfilament was used to pass through the separated segment and the balloon was used to pull out the separated segment.An unknown long sheath, unknown guidewire, and unknown snare were also used during removal of the separated segment.This event delayed the interventional procedure, and the procedure was completed by removing the device from the patient.The patient was in good condition post-procedure.The device was not returned as expected.Two images were submitted for review.In one of the pictures the distal section of one diagnostic catheter is observed.The device is inside of a pouch and cannot be confirmed if the pouch is sealed and sterile.The distal section of the device is separated.The second is a radiographic image, which appears to be a c spine x-ray.Two catheters can be seen arising from the caudal direction.Additionally, a portion of another device can be seen superior to the tip of both catheters, which suggests one of the devices has separated into two pieces.The complaint reported by the customer as ¿brite tip/distal tip~separated¿ was confirmed by photo evaluation.However, the exact cause of the separation cannot be determined without performing a product evaluation.Storage, procedural or handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.To prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, during an emergency thrombolysis procedure, the distal tip of a 5f 125cm multipurpose (mpa) 1 tempo diagnostic catheter separated into the c1 segment of the right internal carotid artery during an angiogram performed with a syringe.Several attempt to remove the separated segment were made without success.An unknown 200cm microfilament was used to pass through the separated segment and the balloon was used to pull out the separated segment.An unknown long sheath, unknown guidewire, and unknown snare were also used during removal of the separated segment.This event delayed the interventional procedure, and the procedure was completed by removing the device from the patient.The patient was in good condition post-procedure.The device was not returned as expected.The hospital reported this case as a serious injury adverse event to china nmpa directly.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, b5, d9, g3, g6, h1, h2, h3, and h11.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during an emergency thrombolysis procedure, the distal tip of a 5f 125cm multipurpose (mpa) 1 tempo diagnostic catheter separated into the c1 segment of the right internal carotid artery during an angiogram performed with a syringe.Several attempt to remove the separated segment were made without success.An unknown 200cm microfilament was used to pass through the separated segment and the balloon was used to pull out the separated segment.An unknown long sheath, unknown guidewire, and unknown snare were also used during removal of the separated segment.This event delayed the interventional procedure, and the procedure was completed by removing the device from the patient.The patient was in good condition post-procedure.The device was returned.The hospital reported this case as a serious injury adverse event to china nmpa directly.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, g3, g6, h1, h2, h3, h6, and h11.Complaint conclusion: as reported, during an emergency thrombolysis procedure, the distal tip of a 5f 125cm multipurpose (mpa) 1 tempo diagnostic catheter separated into the c1 segment of the right internal carotid artery during an angiogram performed with a syringe.Several attempt to remove the separated segment were made without success.An unknown 200cm microfilament was used to pass through the separated segment and the balloon was used to pull out the separated segment.An unknown long sheath, unknown guidewire, and unknown snare were also used during removal of the separated segment.This event delayed the interventional procedure, and the procedure was completed by removing the device from the patient.The patient was in good condition post-procedure.Two submitted images were reviewed.The first image showed a catheter with a separation at the distal portion while inside its packaging.The second image was a radiograph, interpreted as a cervical spine x-ray, showing two catheters entering from the caudal direction and a third segment located superior to the tips of both catheters, suggesting one catheter had separated.The visual findings were consistent with the event "brite tip/distal tip-separated," although the root cause could not be determined from the images alone.During product evaluation, a non-sterile cath tempo 5f mp a1 (i) 125cm catheter was received coiled inside a clear plastic bag.Visual inspection confirmed a separation at the brite tip/distal tip located approximately 125.4 cm from the hub.No other damage or anomalies were observed.Dimensional testing near the damage site confirmed the inner and outer diameters were within specification.Sem analysis revealed micro-elongations on both internal and external surfaces at the separation site, consistent with localized plastic deformation from mechanical stress.Transferred material was also observed, supporting mechanical force as the cause.No material voids, cracks, or structural anomalies were detected, and the failure was attributed to post-manufacture mechanical handling rather than a production defect.The reported event ¿brite tip/distal tip-separated¿ was observed during product analysis.However, findings suggest that the damage may have resulted from excessive mechanical stress during handling.Information for safety is provided in the product¿s labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿the performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation¿ and ¿to prevent damage to the catheter tip during removal from the package, grasp the hub and withdraw the catheter.¿ based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
TEMPO
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key20759697
Report Number9616099-2024-00431
Device Sequence Number9493806
Product Code DQO
UDI-Device Identifier10705032008358
UDI-Public(01)10705032008358(17)261031(10)18259590
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K973401
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Catalogue Number451506P0
Device Lot Number18259590
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer01/08/2025
03/28/2025
06/09/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date01/14/2025
04/22/2025
06/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN 200CM MICROFILAMENT.; UNKNOWN GUIDEWIRE.; UNKNOWN LONG SHEATH.; UNKNOWN SNARE.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale